MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO POR FEM RED LAT NC 13X145; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ECHO POR FEM RED LAT NC 13X145; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 110032332- calcar planar shaft-unknown; 110032335- calcar planar head 38mm-unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation, product location unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Product location unknown.
 
Event or Problem Description
It was reported the echo biometric rpp stem does not line up with same size broach.Did not affect surgery outcome or patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Reported event was unable to be confirmed.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Compatibility was reviewed and it was determined that the instruments used do not align with the instruments recommended by the surgical technique for the reported stem.A definitive root cause cannot be determined; however, off label use may have contributed to the reported event as the instruments used do not align with the instruments recommended by the surgical technique for the reported stem.The identified calcar planar shaft is not compatible with echo biometric rpp stem instruments.The compatible rasp that should be used for implantation of the reported stem is the echo 13x145 rasp.This rasp does not attach to the reported shaft which indicates that an incompatible rasp may have been used.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ECHO POR FEM RED LAT NC 13X145
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10501687
Report Number0001825034-2020-03454
Device Sequence Number14133346
Product Code KWA
UDI-Device Identifier00887868273964
UDI-Public(01)00887868273964
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K070274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number192513
Device Lot Number261910
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer11/04/2020
12/17/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date11/17/2020
01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1